MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA23
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gross inspection of the received valve was performed.The returned valve prosthesis was received in general good conditions.Visual analysis and device history record review pending completion.
 
Event or Problem Description
A mitroflow crown cna23 was implanted in (b)(6).During the procedure the valve was explanted due to an unspecified leaflet malfunction.Another valve was used in replacement.No further information is available at this time.
 
Additional Manufacturer Narrative
A visual inspection was performed.The visual inspection revealed a cut on the third leaflet, some signs of surgical instruments (i.E.Forceps) on the second leaflet and damage on the post 3 was visible.The thickness of the pericardium tissue was measured and confirmed that the tissue met all specifications required for proper valve coaptation and functionality.The review of the functional test retrieved from dhr, confirmed that the valve leaflets opened fully and coapted properly, showing synchronous opening and closing with smooth, continuous motion and no leaflet fluttering: the valve met the required specifications at the time of the release.The performed hydrodynamic test on the returned valve crown prt sn (b)(4) showed the valve leaflets opened and closed fully with proper coaptation.The returned valve was then disassembled in order to verify the integrity of the stent: it resulted circular without evidence of relevant eccentricity or deformation.The review of the manufacturing and quality control data filed in the device history record of the returned crown prt valve sn (b)(4) confirmed that each manufacturing and inspection operation was followed by the appropriate signature and date, indicating that the process was performed in accordance with livanova specifications, including the mentioned functional test.Based on the performed analysis, resulting in a normal behavior of the valve, the reported issue cannot be explained by any factor intrinsic in the involved device.The valve abnormalities identified above could reasonably be related to the explant procedure, however it is not possible to totally exclude that the damages occurred during the implant steps.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key7459083
Report Number3004478276-2018-00176
Device Sequence Number11020559
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)221031
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2022
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;